MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD VERITOR¿ PLUS ANALYZER; DEVICES DETECTING INFLUENZA A, B, AND C VIRUS ANTIGENS

BECTON DICKINSON & CO. (SPARKS) BD VERITOR¿ PLUS ANALYZER; DEVICES DETECTING INFLUENZA A, B, AND C VIRUS ANTIGENS
Catalog Number 256066
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported after using the bd veritor¿ plus analyzer, the user questioned one (1) positive flu a patient result after removing and visually reading the test cartridge.The same test cartridge was reinserted into a second analyzer and a negative flu a result was obtained.There were no health impact or consequences reported.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d9.Device available for eval- yes.D9.Returned to manufacturer on: 11-jul-2025.H3.Device eval by manufacturer- yes.Investigation summary - the complaint alleges the bd veritor plus analyzer is having discrepant results for flu a.(catalog number 256066, serial number (b)(6)).The customer reported that they obtained positive flu a in this affected analyzer and when they had tested on different analyzer, it is showing as negative for flu a.Bd veritor plus analyzer was returned for investigation.Troubleshooting performed for the returned analyzer and found there was a signal on the test strip which is why the results being read as positive for flu a.Therefore, this complaint is unconfirmed.Device history record review for veritor plus analyzer, serial number (b)(6) was reviewed and nonconformances related to this failure mode were not revealed in manufacturing during final testing.The device was released conforming.Review of risk management files confirms there are no new or modified risks associated with this failure mode.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been corrected: d2.Medical device type: psz.Common device name: devices detecting influenza a, b, and c virus antigens.G5.Pma / 510(k)#: k232434.

Brand Name
BD VERITOR¿ PLUS ANALYZER
Common Device Name
DEVICES DETECTING INFLUENZA A, B, AND C VIRUS ANTIGENS
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21552387
Report Number1119779-2025-00176
Device Sequence Number12806916
Product Code PSZ
UDI-Device Identifier00382902560661
UDI-Public(01)00382902560661(11)221107
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number256066
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2025
Supplement Date Received by Manufacturer07/16/2025
09/08/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date07/22/2025
09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown